User Profile
Is there a tendency for ADHD medicines such as Focalin or Dextroamphetamine causing bipolar-like symptoms by messing with neurotransmitter balance?


Did you find this post helpful?
|

User Profile
replied February 3rd, 2019
Bipolar Disorder Answer A64784
Welcome to e health forum.

Not all patients who have both ADHD and bipolar disorder can take a stimulant medication for their ADHD symptoms. Stimulant medications can actually make bipolar symptoms worse, often triggering a manic episode.

ADHD stimulants can induce mania in those with bipolar disorder. hence if you or your loved on is on an antidepressant or stimulant, it is essential the medication is combined with a strong anti mania medication.

Consult your doctor /psychiatrist for a proper medical advice.


|
Did you find this post helpful?
Quick Reply
Must Read
Do you know what bipolar is exactly? And what types of bipolar do doctors classify and diagnose? Learn more basics about bipolar disorder here....
Can stress put you at risk of developing bipolar disorder? Read here for information on risk factors which increase the likelihood that someone becomes bipolar....
Bipolar is difficult to diagnose as an illness ... but bipolar symptoms are usually accompanied by extreme changes. What are the symptoms of bipolar disorder?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Bipolar Disorder , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.